Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 24, 2019, 3:25 AM CST for Crenshaw County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2019, 3:25 AM CST (09:25 UTC)
- Expired
- Feb 24, 2019, 3:45 AM CST
- In force
- 20 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
119
WUUS54 KMOB 240925
SVRMOB
ALC041-240945-
/O.NEW.KMOB.SV.W.0010.190224T0925Z-190224T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
325 AM CST SUN FEB 24 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Crenshaw County in south central Alabama...
* Until 345 AM CST.
* At 324 AM CST, a severe thunderstorm was located over Luverne,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Luverne, Rutledge and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3164 8644 3175 8641 3183 8619 3181 8620
3179 8620 3179 8615 3166 8615 3166 8616
3165 8616 3163 8618 3162 8618 3162 8615
3156 8614
TIME...MOT...LOC 0924Z 265DEG 48KT 3170 8629
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
931
WWUS54 KMOB 240945
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
345 AM CST SUN FEB 24 2019
ALC041-240955-
/O.EXP.KMOB.SV.W.0010.000000T0000Z-190224T0945Z/
Crenshaw AL-
345 AM CST SUN FEB 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3164 8644 3175 8641 3183 8619 3181 8620
3179 8620 3179 8615 3166 8615 3166 8616
3165 8616 3163 8618 3162 8618 3162 8615
3156 8614
TIME...MOT...LOC 0945Z 265DEG 48KT 3172 8596
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 11:22 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 23, 11:22 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1122 PM CST Sat Feb 23 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...Showers move across the area from west to east
throughout tonight ahead of an approaching cold front. A few of
the heavier cells could produce gusty winds and some rumbles of
thunder, but overall severe threat has rapidly diminished. MVFR
conditions are ongoing ahead of the precip, except for the
immediate Florida coast where some marine fog has settled in and
visbys are at IFR/LIFR levels. LLWS is a concern at all terminals
through sunrise as winds at 2000 ft AGL shift from southwesterly
at 40 knots to northwesterly at 40 knots with the frontal passage.
Cigs/visbys improve to VFR and northwest winds subside during the
day Sunday. /49
&&
.PREV DISCUSSION... /issued 943 PM CST Sat Feb 23 2019/
DISCUSSION...See updated information for land and marine areas below.
UPDATE...The potential for severe weather is slowly waning
as nocturnal cooling and lighter rainfall spreading out ahead of
the deeper convection slowly decreases CAPE across the region.
Stronger upper dynamics have shifted northeast of the region.
Have removed the slight risk of severe thunderstorms over our
northwestern counties but have continued a low end marginal risk
through 2 AM northwest of the I-65 corridor. Rainfall ahead of
and along the cold front passing through tonight is expected to
remain on the light side. Some areas of fog have developed again,
mainly along the coast and over coastal water, will mix out
shortly after tonight's frontal passage. Cloud cover should
scatter out Sunday providing for some welcomed blue skies. /08
MARINE...A moderate southerly wind at times will create
cautionary conditions for small craft tonight. Areas of Dense Fog
will develop at times over inland bays and water ways as well as
over the nearshore Gulf waters. The fog will gradually mix out
following the passage of the cold front moving across the marine
area tonight. /08
PREV DISCUSSION... /issued 601 PM CST Sat Feb 23 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...A combination of IFR and LIFR ceilings will
continue into the evening as a cold front approaches from the
west. Some fog is possible along the coast. Winds will continue
out of the south at 8 to 12 knots with some gusts 15 to 20 knots.
Winds will weaken into the evening; however, 40 knot 2 kft winds
will allow for 30 knots of southwesterly low level windshear ahead
of the front. By midnight, the front will approach the I-65
corridor with a thin line of showers and thunderstorms along the
leading edge. Behind the front, winds will shift out of the west-
northwest at 5 to 10 knots. This will lead to 25 to 30 knots of
northwesterly low level windshear prior to day break. Ceilings
will begin to rise to MVFR and VFR by early morning. BB/03
PREV DISCUSSION... /issued 403 PM CST Sat Feb 23 2019/
NEAR TERM /Now Through Sunday/...Upper air analysis shows
a vigorous storm system exiting the southern plains, with a
strongly defined negative tilt in the geo-potential height field
contributing to a large area of diffluence from the OH River
valley to the Mid- South. Rounding the base of this system, a
potent northeast to southwest oriented upper level speed max was
observed and has intensified since this AM (H30=> 120 to 140kts
and H50=> ~ 100 kts) aligned over the Red River Valley of OK/TX.
Low level H85 south to southwesterly jet was responding and
continues to increase over the deep south with a large area of 45
to 55 kts over the Mid-South. Bulk shear is more than adequate for
deep severe convection in the warm sector which is unstable,
where surface based CAPE has increased to ~ 2500 J/KG up across
MS. Deep convection has been increasing over MS this afternoon
within the zone of most enhanced upper level divergence due to the
evolving negative tilt of the upper storm system exiting the
Plains. The highest threat of organized severe storms, containing
damaging winds and perhaps long track tornadoes is still focused
within a zone from western TN to northeast LA, where the storm
prediction center outlines an enhanced to moderate risk for the
remainder of the day and going into tonight. Convective watches
are in place to our northwest within the greatest risk areas. For
our area, there has been a slight eastward shift in the slight
risk area covering areas along and west of a line from northwest
Clarke Co. to New Augusta MS. From there, little change in the
severe weather outlook is noted with a marginal risk being
maintained to the I-10 corridor.
The latest convective allowing models (CAMs) are not very
impressive at all with their respective coverages of storms going
into tonight and that appears to be primarily a function of the
fact that the surface focus is along the warm front well to our
north. Also, with the strongest upper forcing and shear being up
across the Mid-South, storms moving into our region look to be
scattered at best. As far as timing, higher resolution guidance is
slower with some solutions suggesting that the convective line
will not enter the northwest zones till around midnight. At any
rate, there remains some potential for localized damaging wind
gusts and perhaps an isolated tornado in the slight risk area as
this area will be positioned on the tail end of the best upper/low
level jet. Stay tuned. The severe weather threat is forecast to
be ending late in the night as best dynamics shift off to the
north and east and the environment begins to stabilize. Cold
front is progged to make passage during the pre-dawn hours, also
bringing an end to the severe weather threat due to wind shift.
Before then, there are also indications of fog reformation, which
looks to be more focused along the coast. Some of the fog could be
locally dense.
After a period of unseasonable to near record warmth, daytime
highs on Sunday trend much lower. /10
SHORT TERM /Sunday night Through Tuesday night/...Surface high
pressure ridge will continue to build into the region from the
north Sunday night, allowing a cold and dry airmass to filter into
the forecast area. With northerly winds and clear skies, expect
overnight lows to dip into the mid to upper 30s most inland
locations, with low to mid 40s along the coastal sections. We will
get to enjoy another sun-filled day on Monday as the surface ridge
slides eastward across the southeast conus and zonal flow aloft
remains over the region. Despite a continuation of cold air
advection due to a northeasterly wind flow, plenty of sunshine
will allow daytime high temperatures Monday to be near to just
above normal, ranging from 65 to 70 degrees. The surface ridge
will shift over the western Atlantic, with a weak return flow on
the backside bringing increasing moisture and clouds overnight,
with a slight chance of showers impinging along the coast late
Tuesday night that may move slightly inland across the coastal
areas. This precipitation coverage will expand inland throughout
the day Tuesday and Tuesday night as a weak fast-moving upper
shortwave moves over the southern plains Tuesday and Tuesday
evening, and over the lower Mississippi River region late Tuesday
night. /22
LONG TERM /Wednesday Through Saturday/...We will continue to see
a progression of several weak fast-moving upper shortwave and
disturbances exiting the southern plains and moving over the deep
south throughout the long term, with mainly isolated to scattered
showers forecast each day. At the moment, the best chance of
precipitation, with numerous showers possible, should occur on
Thursday with the arrival of the strongest upper level impulse and
deepest moisture. Temperatures will remain above normal, with
highs ranging from the upper 60s to mid 70s, and lows in the 50s.
/22
MARINE...Main hazards for marine craft in the very near term will
be patchy to areas of fog, locally dense reducing visibility to
less than a mile. Following frontal passage late tonight, fog is
dispersed. A strong north to northeast flow late Sunday into
Monday favors the issuance of small craft advisories on the
afternoon package. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until midnight CST tonight for ALZ265-266.
FL...High Rip Current Risk until midnight CST tonight for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until 5 AM CST Sunday for GMZ634>636-655.
Small Craft Advisory from 9 PM Sunday to noon CST Monday for
GMZ630>635.
Dense Fog Advisory until 2 AM CST Sunday for GMZ630>633-650.
Small Craft Advisory from 9 PM Sunday to 3 PM CST Monday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 23, 10:53 PM CST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1053 PM CST Sat Feb 23 2019 ALZ265-266-FLZ202-204-206-250500- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 1053 PM CST Sat Feb 23 2019 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A moderate risk of rip currents is expected through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ261>264-FLZ201-203-205-MSZ078-079-250500- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Stone-George- 1053 PM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. A few strong thunderstorms will be possible tonight. Damaging straight line winds will be possible with any storms that become severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>633-250500- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- 1053 PM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO NOON CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ650-250500- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- 1053 PM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 3 PM CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ670-675-250500- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1053 PM CST Sat Feb 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 3 PM CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Small craft should exercise caution tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ634-635-250500- Pensacola Bay System-Western Choctawhatchee Bay- 1053 PM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO NOON CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ636-250500- Eastern Choctawhatchee Bay- 1053 PM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM CST SUNDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. GMZ655-250500- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1053 PM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 3 PM CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. ALZ051>060-MSZ067-075-076-250500- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne-Perry-Greene- 1053 PM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...Tonight. A few strong to isolated severe thunderstorms will be possible tonight. Damaging straight line winds will be possible with any storms that become severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 24, 2:55 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
255 AM CST SUN FEB 24 2019
ALZ056>058-060-240945-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
255 AM CST SUN FEB 24 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER...CRENSHAW...NORTHEASTERN CONECUH AND NORTHWESTERN
COVINGTON COUNTIES UNTIL 345 AM CST...
At 254 AM CST, the strong thunderstorm was located over McKenzie, or
14 miles northeast of Evergreen, moving east at 45 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne, Georgiana, Brantley, McKenzie, Rutledge, Glenwood and
Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3145 8681 3167 8692 3196 8619 3196 8618
3189 8617 3186 8618 3183 8618 3181 8620
3179 8620 3179 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3156 8614
TIME...MOT...LOC 0854Z 254DEG 44KT 3156 8675The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:55 AM CST | Special Weather Statement | MOB | Butler, Crenshaw | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.